Oklahoma, 2004

Damaging Wind in Oklahoma, July 3, 2004

July 3, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 3, 3:14 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jul 3, 3:14 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CDT SAT JUL 3 2004

.DISCUSSION...

UPPER LOW OVER THE PLAINS MOVES ON EAST TODAY...WITH A WEAK
VORT MAX MOVING SOUTHEAST ACROSS NORTHEAST TX. WILL LEAVE THE
4TH DRY FOR NOW...AS STORMS SHOULD REMAIN NORTH AND SOUTH OF
THE AREA...AS SHORT WAVE MOVES ACROSS KN AND SYSTEM MOVES WEST
ACROSS THE NORTHERN GULF. AS THE SYSTEM IN THE GULF MOVES INTO
TX ON MONDAY...SHOULD BE ENOUGH MOISTURE AND LIFT FOR A SLIGHT
CHANCE OF STORMS...GENERALLY SOUTH OF I20. THEN A WEAKNESS IN
THE RIDGE SHOULD PREVAIL FOR THE REMAINDER OF THE WEEK. SORRY
THE ZONES WERE A LITTLE LATE...HAD TO MAKE A FEW ADJUSTMENTS
FOR SEVERE THUNDERSTORM WATCH...FOR THE COMPLEX OF STORM OVER
NORTH TX AND SOUTHERN OK...THAT HAS NOT DIED YET.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  74  95  75 /  30  20  10  10
MLU  91  73  94  74 /  30  20  10  10
TXK  92  75  95  76 /  40  20  10  10
TYR  93  74  95  75 /  50  20  10  10
LFK  93  75  94  75 /  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jul 3, 5:00 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 3 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
MORNING...TO THE NORTH AND NORTHWEST OF A LINE FROM JACKSONVILLE
TEXAS TO HENDERSON TEXAS TO TEXARKANA TO EL DORADO ARKANSAS.
A STORM COMPLEX OVER NORTH CENTRAL TEXAS IS MOVING SOUTHEAST AND
A SECOND COMPLEX OVER CENTRAL ARKANSAS AND EASTERN OKLAHOMA IS
ALSO MOVING SOUTHEAST. SOME STORMS COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THIS MORNING. THE STORMS WILL DECREASE
BY LATE MORNING. THESE COMPLEXES WILL LEAVE OUTFLOW BOUNDARIES
FOR STORMS TO DEVELOP ON LATER IN THE DAY ACROSS THE REGION.
SOME STORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS MORNING OVER NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS.

The radar

The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 11:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
July 3, 5:15 AM CST
Where
McCurtain County, Valliant
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
34.017, -95.117

Trees blown down and a camper trailer was overturned.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412675.